Alert archive / Kansas / River Flood Warnings in 2008

River Flood Warning 71, NWS Wichita, KS

August 9, 2008Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at Aug 9, 2008, 9:21 PM CDT for Wilson County, Kansas. It took effect at Aug 10, 2008, 2:29 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2008, 9:21 PM CDT (02:21 UTC)
In effect from
Aug 10, 2008, 2:29 AM CDT
Expired
Aug 10, 2008, 11:20 PM CDT
In force
21 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Wilson County, KS

The radar

The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fall River (KS) at Fredonia (FRNK1). The gauge peaked at 21.69 ft at Aug 10, 2008, 10:00 AM CDT.

actionminormoderate102008/1008/1108/12
Action stage
15 ft
Minor stage
17 ft
Moderate stage
27 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KICT 100221
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT SAT AUG 09 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS... 

  FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-101421-
/O.NEW.KICT.FL.W.0071.080810T1730Z-080811T1412Z/
/FRNK1.1.ER.080810T1730Z.080811T0000Z.080811T0212Z.NO/
921 PM CDT SAT AUG 09 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A 
* FLOOD WARNING FOR 
  THE FALL RIVER AT FREDONIA.
* FROM SUNDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT 9:00 PM SATURDAY THE STAGE WAS 7.1 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SUNDAY AFTERNOON. 
  THE RIVER WILL CREST NEAR 18.1 FEET BY SUNDAY EVENING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY EVENING.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS 
  LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY 
  96.

&&


                  FLD    OBSERVED           FORECAST 7 AM
LOCATION          STG    STG  DAY TIME    SUN    MON    TUE
  FREDONIA        17.0   7.1 SAT 09 PM   11.2    6.3    5.7

$$
5 follow-up statements
000 
WGUS83 KICT 100723
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
223 AM CDT SUN AUG 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-101923-
/O.EXT.KICT.FL.W.0071.080810T0729Z-080811T1235Z/
/FRNK1.1.ER.080810T0729Z.080810T1200Z.080811T0035Z.NO/
223 AM CDT SUN AUG 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE FALL RIVER AT FREDONIA.
* UNTIL LATE THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 AM SUNDAY THE STAGE WAS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY THIS MORNING. THE 
  RIVER WILL CREST NEAR 25.9 FEET THIS MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 27.0 FEET...FLOOD WATERS BEGIN TO ENCROACH ON 
  RESIDENTIAL HOMES AND FLOODS HALF OF YARDS ALONG THE SOUTH BANK OF 
  RIVER LOCATED 1 MILE SOUTH OF FREDONIA OFF OF HIGHWAY 96.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     SUN    MON    TUE
FALL RIVER
  FREDONIA           17.0  16.0  SUN 2 AM   25.9   7.7    6.2

$$
000 
WGUS83 KICT 101314
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
814 AM CDT SUN AUG 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-110114-
/O.EXT.KICT.FL.W.0071.000000T0000Z-080811T1913Z/
/FRNK1.1.ER.080810T0741Z.080810T1800Z.080811T0713Z.NO/
814 AM CDT SUN AUG 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE FALL RIVER AT FREDONIA.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 AM SUNDAY THE STAGE WAS 21.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 24.0 FEET 
  BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  MONDAY MORNING.
* IMPACT...AT 27.0 FEET...FLOOD WATERS BEGIN TO ENCROACH ON 
  RESIDENTIAL HOMES AND FLOODS HALF OF YARDS ALONG THE SOUTH BANK OF 
  RIVER LOCATED 1 MILE SOUTH OF FREDONIA OFF OF HIGHWAY 96.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     MON    TUE    WED

FALL RIVER
  FREDONIA           17.0 21.4 SUN 8 AM     10.4    6.2    5.7

$$
000 
WGUS83 KICT 101926
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
226 PM CDT SUN AUG 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-110726-
/O.EXT.KICT.FL.W.0071.000000T0000Z-080811T1441Z/
/FRNK1.1.ER.080810T0741Z.080810T1500Z.080811T0241Z.NO/
226 PM CDT SUN AUG 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE FALL RIVER AT FREDONIA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:00 PM SUNDAY THE STAGE WAS 20.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS 
  LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY 
  96.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     MON    TUE    WED

FALL RIVER
  FREDONIA           17.0 20.7 SUN 2 PM     8.1    5.8    5.4

$$
000 
WGUS83 KICT 110107
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
807 PM CDT SUN AUG 10 2008

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
 
  FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-111307-
/O.EXT.KICT.FL.W.0071.000000T0000Z-080811T1523Z/
/FRNK1.1.ER.080810T0741Z.080810T1500Z.080811T0323Z.NO/
807 PM CDT SUN AUG 10 2008

THE FLOOD WARNING CONTINUES FOR
  THE FALL RIVER AT FREDONIA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT  7:16 PM SUNDAY THE STAGE WAS 18.8 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS 
  LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY 
  96.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     MON    TUE    WED

FALL RIVER
  FREDONIA           17.0  18.8  SUN 7 PM      5.8    5.5    5.4

$$
000 
WGUS83 KICT 110420
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1120 PM CDT SUN AUG 10 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
KANSAS...
 
  FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.

SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND 
BARRICADES.

KSC205-110450-
/O.CAN.KICT.FL.W.0071.000000T0000Z-080811T1523Z/
/FRNK1.1.ER.080810T0741Z.080810T1500Z.080811T0344Z.NO/
1120 PM CDT SUN AUG 10 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE FALL RIVER AT FREDONIA.
* AT 11:00 PM SUNDAY THE STAGE WAS 16.8 FEET. 
* FELL BELOW FLOOD STAGE AT 10:44 PM SUNDAY.
* FLOOD STAGE IS 17.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY TUESDAY 
  MORNING.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS 
  LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY 
  96.

&&
 
                     FLD  OBSERVED          FORECAST 7 AM
LOCATION             STG  STG  DAY TIME     MON    TUE    WED

FALL RIVER
  FREDONIA           17.0  16.8  SUN 11 PM     5.8    5.5    5.4

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:39 PM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, Aug 9, 6:39 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT SAT AUG 9 2008

.UPDATE...

EXPECT KIND OF A RAINY NIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND
SOUTHEAST KS OVERNIGHT INTO EARLY SUN AS MOISTURE TRANSPORT
CONTINUES TO PUMP COPIOUS AMOUNTS OF MOISTURE INTO THE AREA.  SO
EXPECT SHRA/VCTS AND MVFR CONDITIONS FOR KICT/KCNU AND POSSIBLY KHUT
FOR THE OVERNIGHT HOURS UNTIL SOMETIME AFTER 09Z/SUN.  COULD SEE
SOME IFR CEILINGS IN AN NEAR THE HEAVIER DOWNPOURS NEAR KCNU.

CONDITIONS WILL SLOWLY IMPROVE EARLY ON SUNDAY FROM WEST TO EAST
WITH KRSL AND KSLN RETURNING TO VFR CONDITIONS BY 15Z/SUN AND
EVERYWHERE ELSE BY AROUND 18Z.

KETCHAM

&&

.PREV DISCUSSION... /ISSUED 320 PM CDT SAT AUG 9 2008/

DISCUSSION...

MAIN FORECAST CONCERN IS ANOTHER ROUND OF HEAVY RAIN/THUNDERSTORMS
TONIGHT.

TONIGHT THROUGH SUNDAY:
BOTH THE NAM AND THE GFS SHOW STRONG ISENTROPIC LIFT AND MOISTURE
TRANSPORT IN THE 310K LAYER REDEVELOPING LATE THIS EVENING/TONIGHT.
THIS COMBINED VERY HIGH PRECIPITABLE WATER VALUES IN THE 2.0 TO 2.25
INCH RANGE AND WARM CLOUD DEPTHS AROUND 4 KM LEAD TO HIGH CONFIDENCE
IN WIDESPREAD HEAVY RAIN. THERE IS SOME DISCREPANCY AS TO WHERE THE
BEST CHANCES WILL OCCUR BUT CONFIDENCE REMAINS HIGH THAT AREAS FROM
SALINA THROUGH LABETTE COUNTY WILL SEE THE HIGHEST AMOUNTS OF RAIN.
ALIGNED POPS AND QPF IN THIS AREA WHICH CORRESPONDS WITH THE SLIGHT
TO MODERATE HPC EXCESSIVE RAINFALL OUTLOOK. WITH THE HIGHEST
LIKELIHOOD OF POPS/ QPF SHIFTED A BIT EAST AND SOUTHEAST WE WILL
CANCEL THE FLASH FLOOD WATCH FOR PARTS OF CENTRAL KANSAS. THE REST
OF THE WATCH WILL CONTINUE AS IS BASED ON THE REASONS ABOVE. WE
EXPECT THE HEAVY RAINFALL TO BE WANING BY 18Z SUNDAY DUE TO
ISENTROPIC LIFT AND MOISTURE TRANSPORT DECAYING. WE KEPT HIGH
CHANCE POPS GOING IN SOUTHEAST KANSAS TO COVER THIS ANTICIPATED
DECAYING BUT BY THIS TIME... THE REST OF FORECAST AREA SHOULD BE
DRYING OUT.

MONDAY THROUGH WEDNESDAY:
FLOW FLATTENS OUT SOMEWHAT WHICH MAY LEAD TO MINOR SHORTWAVES MOVING
OVER THE CENTRAL PLAINS. THE GFS SHOWS A PV ANOMALY MOVING OVER
NORTHERN KANSAS DURING THE AFTERNOON HOURS OF MONDAY. CANT TOTALLY
RULE ANYTHING OUT WITH THIS FEATURE AND GOING FORECAST ALREADY HAD
SLIGHT CHANCE POPS FOR STORMS FOR MONDAY INTO EARLY TUESDAY. SO
WELL CONTINUE WITH THIS TREND. ANOTHER ANOMALY IS FORECAST TO MOVE
THROUGH TUESDAY NIGHT INTO WEDNESDAY SO WE MADE SOME TWEAKS TO THE
FORECAST TO ACCOUNT FOR THIS.

THURSDAY THROUGH FRIDAY:
NORTHWESTERLY FLOW ALOFT IS EXPECTED BY THE LATER HALF OF NEXT WEEK
AS BOTH THE GFS AND THE ECMWF AN AMPLIFYING RIDGE OVER THE WEST
COAST AND DEVELOPING TROUGH OVER THE NORTHERN PLAINS. SLIGHT CHANCE
POPS ARE ASSIGNED TO THE AREA FOR THIS TIME FRAME. AS THE FORECAST
VALID PERIOD DRAWS CLOSER FINE TUNING OF THIS PERIOD WILL BE NEEDED
BUT CONFIDENCE IS NOT HIGH ENOUGH TO GO ANY HIGHER THAN A 25 POP FOR
ANY GIVEN TIME.

CDB

AVIATION...
18Z TAF ISSUANCE: NUMEROUS CONCERNS TO BE DEALT
WITH. WITH AFORE-MENTIONED SFC-850MB TROF SITUATED W-NW OF
CWA...WIDESPREAD LOW-END MVFR CIGS 1,200-1,500 FEET TO PESTER KRSL
& KSLN THRU 05Z...BY WHICH TIME IFR CIGS 800 FEET WILL PLAGUE
BOTH TERMINALS THRU SUNDAY MORNING. IN ADDITION... NUMEROUS
SHRA/EMBEDDED TSRA TO FREQUENT BOTH TERMINALS...REDUCING VSBYS TO
4-5SM. KCNU TO REQUIRE CLOSE MONITORING AS WELL (ESPECIALLY FROM
TSRA STANDPOINT) AS AFORE-MENTIONED ISENTROPIC ASCENT/MOISTURE
TRANSPORT INCREASE OVER SE KS AS THE EVENING PROGRESSES. FOR NOW
HAVE ASSIGNED 4SM TSRA OVC012CB TO KCNU EFFECTIVE 02Z.
CONDITIONS OVER KHUT & KICT TO BE SIMILAR TO THOSE FOUND AT
KCNU...ALTHOUGH TSRA COVERAGE TO BE OF A MORE SCATTERED VARIANT.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    66  80  65  82 /  80  30  10  20
HUTCHINSON      65  79  65  83 /  70  20  10  20
NEWTON          65  78  65  82 /  80  40  10  20
ELDORADO        64  78  64  82 /  90  50  10  20
WINFIELD-KWLD   67  81  65  84 /  80  30  10  20
RUSSELL         62  80  65  83 /  50  10  10  20
GREAT BEND      63  80  66  83 /  50  10  10  20
SALINA          63  79  65  83 /  60  20  10  20
MCPHERSON       64  78  64  83 /  80  20  10  20
COFFEYVILLE     66  81  63  83 /  90  60  10  20
CHANUTE         64  80  62  81 / 100  70  10  20
IOLA            64  79  62  81 / 100  70  10  20
PARSONS-KPPF    64  81  63  82 /  90  70  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ049-051>053-
069>072-094>096-098>100.

&&
Hazardous weather outlook, Aug 9, 4:24 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
424 PM CDT SAT AUG 9 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-102130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
424 PM CDT SAT AUG 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY AND TONIGHT.
AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH THIS EVENING ALONG
AND SOUTH OF LINE FROM KINGMAN TO CONWAY SPRINGS. THE MAIN THREAT
HOWEVER WILL BE HEAVY RAINFALL WHICH MAY LEAD TO FLOODING
PROBLEMS... ESPECIALLY ACROSS SOUTHEAST KANSAS. PLEASE REFER TO THE
FLASH FLOOD WATCH IN EFFECT FOR PART OF CENTRAL AND SOUTHEASTERN
KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL LINGER SUNDAY MORNING ESPECIALLY IN
SOUTHEASTERN KANSAS WHERE LOCALLY HEAVY RAINFALL IS POSSIBLE.
THUNDERSTORMS CHANCES SHOULD DIMINISH FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA SUNDAY AFTERNOON.

THERE IS A SLIGHT CHANCE THUNDERSTORMS MONDAY AS WELL AS WEDNESDAY
THROUGH SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF SOUTH CENTRAL
KANSAS THROUGH EARLY THIS EVENING. HOWEVER REPORTS OF FLOODING OR
HEAVY RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Aug 9, 5:19 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HEAVY RAIN       FALL RIVER              37.61N 96.03W
08/09/2008  E2.40 INCH       GREENWOOD          KS   TRAINED SPOTTER

            RAINFALL SINCE 7AM.

0218 PM     HEAVY RAIN       HUMBOLDT                37.81N 95.44W
08/09/2008  E1.25 INCH       ALLEN              KS   LAW ENFORCEMENT

            RAINFALL SINCE 830AM.

0218 PM     HEAVY RAIN       LA HARPE                37.92N 95.30W
08/09/2008  E1.60 INCH       ALLEN              KS   LAW ENFORCEMENT

            RAINFALL SINCE 830AM.

0515 PM     HEAVY RAIN       COTTONWOOD FALLS        38.37N 96.54W
08/09/2008  E2.40 INCH       CHASE              KS   CO-OP OBSERVER

            RAINFALL SINCE 7AM.

&&

BDK
Local storm report, Aug 9, 6:04 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     FLOOD            4 N MATFIELD GREEN      38.22N 96.56W
08/09/2008                   CHASE              KS   LAW ENFORCEMENT

            WATER IS OVER STATE ROUTE 177.

&&

SCHRECK
Special weather statement, Aug 9, 7:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
724 PM CDT SAT AUG 9 2008

KSZ093-100130-
COWLEY-
724 PM CDT SAT AUG 9 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR COWLEY COUNTY...

AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ARKANSAS CITY...OR 12 MILES SOUTH OF
WINFIELD...AND MOVING EAST AT 21 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

SCHRECK
Special weather statement, Aug 9, 8:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT SAT AUG 9 2008

KSZ099-100230-
MONTGOMERY-
855 PM CDT SAT AUG 9 2008

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR MONTGOMERY COUNTY...

AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES SOUTHWEST OF
COFFEYVILLE...AND MOVING SOUTHEAST AT 32 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS.
LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD
THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

SCHRECK
Local storm report, Aug 9, 9:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT SAT AUG 09 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HEAVY RAIN       9 NW EUREKA             37.91N 96.41W
08/09/2008  M4.50 INCH       GREENWOOD          KS   TRAINED SPOTTER

            OBSERVER HAS MEASURED 10 INCHES OF RAINFALL SINCE
            WEDNESDAY.

&&

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 8:34 PM CDTAreal Flood WarningICTSedgwick2 hr
Aug 9, 8:52 PM CDTRiver Flood WarningICTAllen7 hr
Aug 9, 8:52 PM CDTRiver Flood WarningICTAllen, Neosho7 hr
Aug 9, 8:52 PM CDTRiver Flood WarningICTNeosho7 hr
Aug 9, 8:52 PM CDTRiver Flood WarningICTLabette, Neosho7 hr
Aug 9, 9:12 PM CDTFlash Flood WarningICTGreenwood6 hr
Aug 9, 9:20 PM CDTRiver Flood WarningICTWilson11 hr
Aug 10, 12:34 AM CDTAreal Flood WarningICTElk, Labette, Montgomery, Wilson20 hr
Aug 10, 2:40 AM CDTAreal Flood WarningICTChautauqua9 hr
Aug 10, 3:12 AM CDTAreal Flood WarningICTGreenwood7 hr
Aug 10, 3:19 AM CDTFlash Flood WarningICTMontgomery4 hr
Aug 10, 5:21 AM CDTFlash Flood WarningICTElk5 hr
Aug 10, 8:38 AM CDTRiver Flood WarningICTChase, Lyon6 hr

Nearby

River Flood Warnings in Kansas, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.